Alert archive / Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 24, 2007, 2:03 PM EDT for Grayson County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 24, 2007, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Grayson County, VA
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 241805 FFWRNK VAC077-242200- /X.NEW.KRNK.FF.W.0007.070624T1803Z-070624T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 203 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA * UNTIL 600 PM EDT * AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THIS THUNDERSTORM HAS PRODUCED BETWEEN 2 AND 4 INCHES OF RAIN ALONG FOX CREEK JUST SOUTHEAST OF TROUT DALE. RUNOFF WILL LIKELY LEAD TO FLASH FLOODING ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN COULD ALSO CAUSE ROCK AND MUDSLIDES. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3657 8149 3657 8127 3674 8123 3670 8148 $$ JH
2 follow-up statements
000 WGUS71 KRNK 241955 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EDT SUN JUN 24 2007 VAC077-242200- /X.CON.KRNK.FF.W.0007.000000T0000Z-070624T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON VA- 352 PM EDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR WESTERN GRAYSON COUNTY... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ALONG FLAT RIDGE ROAD. ANY FLOODWATERS IN THE AREA SHOULD BE RECEDING IN THE NEXT HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BLACKSBURG. LAT...LON 3657 8149 3657 8127 3674 8123 3670 8148 $$ JJ
000 WGUS71 KRNK 242100 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 459 PM EDT SUN JUN 24 2007 VAC077-242109- /X.CAN.KRNK.FF.W.0007.000000T0000Z-070624T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON VA- 459 PM EDT SUN JUN 24 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN GRAYSON COUNTY... HEAVY RAIN MOVED OUT OF THE AREA A COUPLE OF HOURS AGO. ANY FLOODING THAT OCCURRED SHOULD HAVE RECEDED. LAT...LON 3657 8149 3657 8127 3674 8123 3670 8148 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 1:10 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 24, 1:10 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 110 PM EDT SUN JUN 24 2007 .SYNOPSIS... A WEAK STATIONARY FRONT EXTENDING FROM THE CAROLINAS WESTWARD INTO THE TENNESSEE VALLEY WILL LIFT NORTH AS A WARM FRONT THIS AFTERNOON AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... LOOKING AT WATER VAPOR IMAGERY...DEEPER POOL OF MOISTURE ALOFT IS OVER THE OHIO VALLEY VCNTY OF CVG. THIS AREA WILL ALSO BE CONDUCIVE FOR SHRA/TSRA...DEBRIS CLOUDS SLIDING EAST WITHIN WESTERLY FLOW ALOFT. ALL CONSIDERED...SHOULD HAVE VARIABLE CLOUD COVER NEXT 24 HOURS WITH CHC POPS. QPF AVERAGES EXPECTED TO REMAIN BELOW A QUARTER INCH...ALTHOUGH ISOLATED HIGHER AMOUNTS CERTAINLY POSSIBLE WITHIN TSRA CORES. WITH RADAR SHOWING SHRA ALREADY BREAKING OUT ACROSS THE FAR WEST WILL SPEED UP POP CHANCES INTO THIS AFTERNOON. APPEARS BEST COVERAGE LIKELY TO DEVELOP ALONG DEWPOINT GRADIENT CURRENTLY LIFTING NORTH ACROSS THE WESTERN THIRD ZONES...AND IN AXIS OF HIGH THETA-E AHEAD OF UPPER SYSTEM TO THE NW. LATEST WRF PINPOINTS THE INTERSTATE 77 CORRIDOR INTO THE NC MTNS AS HAVING THE BEST COVERAGE SO UPPING POPS TO HIGHER CHANCE THERE THRU THE AFTERNOON AS WELL. ALSO EXTENDING POPS FURTHER EAST ACROSS THE SOUTH WHERE RH BETTER WHILE APPEARS THE FAR NORTH LIKELY TO SEE LESS SHRA UNTIL HIGHER DEWPOINTS ARRIVE. SEVERE THREAT LOOKS LIKE ISOLATED PULSE NATURE PER WARMTH/WEAK WINDS ALOFT AS WELL AS LACK OF DRY AIR...BUT ENOUGH MODERATE INSTABILITY PENDING DEGREE OF DEBRIS CLOUDS. HOWEVER HIGH PWAT COULD ALLOW FOR MORE WIND POTENTIAL ESPCLY SINCE MODIFIED RAOBS SHOW RATHER LOW CONVECTIVE TEMPS BUT DECENT WINDEX VALUES. OTRW LIKELY HEAVY RAIN PRODUCERS GIVEN MOIST SE FLOW AND RATHER UNIDIRECTIONAL MID LEVEL WESTERLY TRAJECTORY ACROSS THE RIDGES. CLOUDS AND TEMPS TRICKY IN OVERALL VARIABLY CLOUDY AND INCREASING SHRA THREAT REGIME. THICKNESS STILL QUITE WARM BUT THINK ENOUGH CLOUDS TO TWEAK HIGHS DOWN SOME ESPCLY WEST WHERE CLOUDY INTERVALS SHOULD BE BEST. && .SHORT TERM /MONDAY THROUGH TUESDAY/... THE TREND FOR BETTER INFLUX OF A SOUTHEAST FLOW MOISTURE INTO THE AREA THAT STARTS TODAY WILL CONTINUE MONDAY AND TUESDAY. GREATEST POP DURING THIS TWO DAY PERIOD IS ANTICIPATED DURING THE AFTN AND EVENING HOURS PER INSTABILITY FROM DIURNAL HEATING CYCLE. BEST COVERAGE IS EXPECTED OVER THE MTNS WHERE OROGRAPHIC CONVERGENCE WILL PROVIDE THE GREATEST LIFT. TEMPERATURES WILL ALSO TREND GRADUALLY HOTTER AS THE UPPER RIDGE STRENGTHENS OVER THE AREA AND GEOPOTENTIAL HEIGHTS RISE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ABOVE NORMAL TEMPERATURES ACROSS THE REGION...AND MAINLY MOUNTAIN DAILY DIURNAL SHOWERS AND STORMS WILL CONTINUE THROUGH THURSDAY AS WE CONTINUE IN BASICALLY THE SAME WEATHER PATTERN. A NOTABLE CHANGE IS EXPECTED FRIDAY INTO SATURDAY AS A STRONG SFC FRONT MOVES SOUTH FROM CANADA AND ACROSS THE FCST AREA. MODEL CONSENSUS SUGGESTS UPPER FLOW ACROSS THE CONUS TO BECOME MORE AMPLIFIED...SUPPORTING A MEAN TROF IN THE EAST AND A HIGHER AMPLITUDE RIDGE OF HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES. IF THIS TRANSPIRES...ANTICIPATE COOLER THAN NORMAL TEMPS FOR THE ERN CONUS NEXT WEEKEND WITH WARMER THAN NORMAL TEMPS FOR THE ROCKIES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... DEBRIS CLOUDS WILL CONTINUE TO SPILL OVER THE APPALACHIANS INTO THIS EVENING FROM THE MIDWEST PER UPPER LOW OVER THE OH VALLEY. EVEN SO CLOUD BASES ARE EXPECTED TO REMAIN AT VFR LEVELS IN SCT/BKN AC AND DEVELOPING CU. HOWEVER HEATING SHOULD RESULT IN SCT DEEP CONVECTION THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE OVER THE WESTERN MOUNTAINS. SINCE COVERAGE SCATTERED AND TIMING OF CONVECTIVE CELLS OVER ANY GIVEN TAF SITE UNCERTAIN WILL ENTERTAIN VCTS AND CB AT ALL TAF SITES THIS AFTERNOON AND EVENING. ISOLATED SHRA/TSRA LIKELY TO LINGER INTO TONIGHT BEFORE SHRA TAPERS OFF TO PATCHY MVFR FOG/HZ BY MORNING. SIMILAR WX CONDITIONS ANTICIPATED AGAIN MONDAY THROUGH THURSDAY WITH MAINLY DIURNAL DRIVEN SHRA/TSRA. SOME LATE NIGHT LIGHT HAZE AND FOG ALSO LIKELY PER GRADUAL MOISTENING OF BOUNDARY LAYER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JH/PM SHORT TERM...PM LONG TERM...PM AVIATION...JH/PM
Hazardous weather outlook, Jun 24, 4:20 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 420 AM EDT SUN JUN 24 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-250830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 420 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:18 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 42 min |
| Jun 24, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 54 min |
| Jun 24, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 52 min |
| Jun 24, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 42 min |
| Jun 24, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 60 min |
| Jun 24, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 57 min |
Nearby
Flash Flood Warnings in Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.